MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT150
Medical Device Problem Codes Mechanical Problem (1384); Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a, if implanted, give date: not applicable.There is no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There is no indication the lens was implanted.Therefore, it was not explanted.Section d10, concomitant medical products and therapy dates: ovd is ophthalmic viscosurgical device.Bss is balanced salt solution.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was jammed into the inserter by the injector which pushed off, went off to the side.The injector would not release the lens to fully go into the patient¿s right eye consequently; the lens was partially inserted.The iol had to be removed and the doctor used forceps to get the lens out of the incision.A backup iol was used to complete the procedure.There was no patient injury.No complications such as incision enlargement, vitrectomy, or sutures.Both the balanced salt solution (bss) and ophthalmic viscosurgical device (ovd) were allowed to acclimatize fully to room temperature.Additionally, after the inserter was prepared, there were no delays in the surgery before advancing the lens.When the lens was advanced it initially moved a little and then got stuck and the lens was not positioned closer to the tip of the cartridge than normal.The customer reported that the injector in the cartridge tends to go off to the side a lot.Usually, off to the right.The patient outcome was reported as ¿good¿.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 17, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint simplicity was visually inspected under magnification revealing that the plunger rod was fully advanced.A stress mark was observed on the cartridge and cartridge tip leading to a deformation on the cartridge tip.Ovd was observed inside the cartridge.The lens module, plunger rod, and handpiece were inspected, and no issues were identified.The lens was evaluated and observed to be cut in half.Damage on the surface of the lens was also observed.No further issues were identified.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that section g4: pma/510(k) number in the initial mdr was inadvertently submitted missing the ¿p¿ before the numerical value.The complete number is p980040.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22390979
Report Number3012236936-2025-000184
Device Sequence Number9024391
Product Code MFK
UDI-Device Identifier05050474811348
UDI-Public(01)05050474811348(17)271114
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRT150
Device Catalogue NumberDRT1500195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/22/2025
12/15/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/07/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVD AND BSS.
Patient Age51 YR
Patient SexFemale
Patient Weight57 KG